News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: undersanding medication for pcos


 nunu_didi - Tue Jan 03, 2006 12:11 pm

I have symptoms of pcod

My lab reports show normal FS, LSH ratio. Uterus lining thickness of 6 mm on fifthday. no noticeable cysts on the ovary. TH .3 ie more than normal range. Normal prolactin . Generally all reports are normal as per my doc. But she says I should be put on metmorfin.

Reometod 100 mg which is supposed to be equivalent to metmorfin is prescribed to me. Since where I live (small town in india) metmorfin will not be easily available.

My questions :
1) :?: Reometod = metmorfin ? (considering benefits, side effects - i appriciate help here)
2) :?: Lab-reports are normal, can drugs be prescribed based on clinical analysis ?
3) :?: sonography did not show multiple cysts , still i have systoms of pcos .. how could that be !!


thanks,
didi
 beer_with_a_straw - Thu Jun 15, 2006 4:32 am

Hello, I have pcos and have done extensive research on the condition and treatment. PCOS is actually a terrible name! cycts are just a symptom that some people may get, but the actual cause is insuline resistance. Metformin helps with the insulin part and eventually brings down your hormone levels. My doctor told me that I have PCOS without any tests, there are just very obvious symtoms I.E hair growth, weight gain, no period , hormones out of wack..ect...... The metformin worked great with me. At first it was rough on my stomach, so I took half a pill at first. I have lost 70lbs in 4.5 months, with low carb and high B12 vitimins. Sugar and carbs seem to be our enemy since we are insuline resistant. good luck, I hope this helps

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here